Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 2, 2021Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 12:40 PM EDT for Marion County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 12:40 PM EDT (16:40 UTC)
Expired
Aug 2, 2021, 1:15 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 132 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS82 KJAX 021640
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1240 PM EDT Mon Aug 2 2021
 
FLZ140-240-021715-
Central Marion FL-Eastern Marion FL-
1240 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
115 PM EDT...

* At 1239 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fort McCoy, moving east at 15
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fort McCoy and Burbank. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2924 8204 2935 8205 2943 8174 2937 8174
      2920 8173
TIME...MOT...LOC 1639Z 266DEG 14KT 2930 8198 

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:23 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 2, 10:23 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1023 AM EDT Mon Aug 2 2021

.UPDATE...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. Weak upper ridging was
moving across the local area this morning, and this will delay
shower/thunderstorm activity for southeast Georgia and I-10
northward until the afternoon hours. A few showers and embedded
storms were moving inland from the Gulf coast and into Marion,
Gilchrist, and Alachua Counties. A shortwave will move along the
frontal boundary this afternoon, sparking widespread showers and
thunderstorms. This activity will spread across the entire region,
lasting well into the overnight hours before dissipating. Locally
heavy rainfall and flooding will be the biggest threats from
storms today, with the heaviest rainfall likely across southeast
Georgia. 1-2 inches of rain with locally higher amounts are
expected across southeast Georgia. Much of southeast Georgia has
been below normal for rainfall over the past week, so will hold
off on any flood watches for now. The delayed start to convection
will lead to hot temperatures today, with highs generally in the
low to mid 90s. Heat indices will be 103-108F.

&&

.PREV DISCUSSION [755 AM EDT]...

.NEAR TERM [Through Tonight]...

Morning through early afternoon...Weak ridge and drier airmass
aloft over the North Gulf Coast region will press eastward in the
zonal flow across NE FL/SE GA this morning and will keep
convection to a minimum except for some convergent bands of
showers/isolated storms over the Big Bend region of the NE Gulf
that might push inland into the I-75 corridor of inland NE FL at
times, otherwise partly to mostly sunny skies and West-Southwest
surface flow will lead to another rather hot and humid day with
highs into the lower 90s area-wide combined with dew points in the
mid/upper 70s will lead to peak heat indices around 105 degrees
prior to any convection this afternoon falling just short of heat
advisory levels at this time. The W-SW flow will push the heat all
the way to the beaches, with just a weak East Coast Sea Breeze
developing and maybe pushing inland to I-95 at the most.

Mid/Late afternoon through Tonight...All short-range models are
suggesting a strong shortwave aloft will track along the North
Gulf Coast region late this afternoon and into SE GA vicinity by
tonight. Convection that was suppressed for much of the day will
break out during the mid-late afternoon hours across all-areas
with scattered to numerous strong storms tapping into the large
surface based CAPE of 3000-5000J/KG as well as building moisture
and Precipitable Water Amounts (PWATs) increasing back above 2
inches. Latest Hi-Res models are suggesting best storm coverage
will be from the I-10 corridor northward across SE GA this evening
with heavy rainfall and gusty winds of 40-60 mph the main threats.
The strong shortwave aloft will also help to develop a weak low
along the stalled frontal boundary over the SE US and push the
frontal boundary into SE GA during the overnight hours with
continued widespread rainfall and embedded storms with heavy
rainfall, so expecting a much more active night of convection from
the Suwannee River Valley of inland North Florida northward
through most of inland SE GA during the overnight hours with
training storms that could produce areal flooding and a flood
watch may need to be posted with the next forecast package.

.SHORT TERM [Tuesday Through Wednesday Night]...

Deep upper trough will remain over the eastern U.S. with embedded
shortwave energy enhancing widespread showers and thunderstorms
Tuesday through Wednesday. A deep and very moist sw flow will
continue over the area while a frontal boundary remains stalled to
the north. Deep moisture will pool south of the front with PWATs
of 2+". Areas of heavy rainfall will likely develop with the
possibility of isolated strong thunderstorms mainly during peak
afternoon heating. Daytime temperatures will be a little below
average due to the abundant clouds and showers expected. High
temperatures will be in the 80s.

.LONG TERM [Thursday Through Sunday]...

The upper trough will lift off to the ne on Thursday. A moist and
lighter sw flow will remain across the area which should result
in continued numerous showers and thunderstorms. Another upper
trough will approach the area from the nw on Friday and Saturday
which will continue the wet and stormy pattern. The trough will
move ne to off the ne U.S. coast on Sunday while a ridge begins to
build over the area from the southeast. Temperatures will be
close to average with above average pops.

.AVIATION...
[Through 12Z Tuesday]

Scattered showers/storms were along the Gulf coast this morning.
Weak ridging and a little dry air pocket along the I-10 corridor
will delay convection across southeast Georgia and the Duval
County TAF sites this morning. A shortwave will move into southern
Georgia this afternoon, leading to numerous to widespread showers
and storms in the late afternoon and through the evening hours.
Showers and embedded storms may linger well into the overnight
hours before dissipating. Restrictions are expected in/around
showers/storms. Light west to southwest winds this morning will
become south to southeast at the east coast TAF sites as the east
coast sea breeze tries to push inland, with light winds overnight.

.MARINE...

Southwest flow early this week mainly in the 10-15 knot range
with seas 2-4 ft becoming south late in the week. Main impacts
this week will be strong storms pushing offshore this week with
gusty winds, frequent lightning and poor visibility in heavy
rainfall, along with the isolated waterspout potential as offshore
moving storms interact with the sea breeze pinned at the coast.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  92  71  82  71  83 /  80  90 100  70  80
SSI  92  75  86  75  86 /  80  40  90  70  80
JAX  94  74  86  73  85 /  60  50  90  60  90
SGJ  92  74  87  74  85 /  60  40  90  50  80
GNV  90  73  84  73  84 /  60  60  90  60  90
OCF  90  73  87  74  85 /  70  50  80  50  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 12:11 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1211 PM EDT Mon Aug 2 2021

FLZ140-240-340-021645-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1211 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
1245 PM EDT...

* At 1211 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Santos, or near Ocala, moving
  east at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Ocala, Lynne, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores,
  Lake Weir, Belleview and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2901 8218 2919 8217 2925 8179 2898 8177
TIME...MOT...LOC 1611Z 266DEG 15KT 2911 8211

AK
Special weather statement, Aug 2, 12:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1240 PM EDT Mon Aug 2 2021

FLZ140-240-021715-
Central Marion FL-Eastern Marion FL-
1240 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
115 PM EDT...

* At 1239 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fort McCoy, moving east at 15
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fort McCoy and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2924 8204 2935 8205 2943 8174 2937 8174
      2920 8173
TIME...MOT...LOC 1639Z 266DEG 14KT 2930 8198

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 1, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:24 PM EDTSpecial Weather StatementJAXDuval51 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXSuwannee39 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:03 PM EDTSpecial Weather StatementJAXPierce42 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:16 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.